Oregon, 2005High Wind in Oregon, November 5, 2005
November 5, 2005 · NWS PQR · 2 events in 2 counties and zones
2 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 5, 2:30 PM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 5, 2:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PST SAT NOV 5 2005
.SYNOPSIS...PACIFIC LOW PRESSURE SYSTEM APPROACHING THE COAST WILL
MOVE ONSHORE INTO SOUTHERN WASHINGTON THIS EVENING. THE ASSOCIATED
COLD FRONT WILL PUSH INTO THE AREA THIS EVENING BUT MOVE SLOWLY
THROUGH SOUTHERN PART OF AREA OVERNIGHT. THE NEXT TROUGH WILL DIG
SOUTH AS IT APPROACHES THE COAST SUNDAY NIGHT AND MOVES THROUGH THE
AREA ON MONDAY. STRONG NORTHWEST FLOW ALOFT OVER THE AREA WILL GIVE
OVERRUNNING PRECIPITATION TO THE AREA TUESDAY AND WEDNESDAY...
GRADUALLY DECREASING AS HIGH PRESSURE BUILDS IN FROM THE SOUTH. HIGH
PRESSURE TO THE SOUTH KEEPS THE AREA ON THE EDGE OF WEATHER THROUGH
THE END OF THE WEEK.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS THE LOW PRESSURE CENTER NEAR
46N 127W THIS AFTERNOON. AM BEGINNING TO SEE A DRY SLOT DEVELOPING
WITH THIS SYSTEM AS IT APPROACHES THE COAST. MODELS BRING THE LOW
ONTO THE SOUTH WA COAST EARLY THIS EVENING AS A 994 MB LOW. WINDS
HAVE INCREASED TO GALE FORCE OFFSHORE AND ARE INCREASING ALONG THE
COAST. ARE ALREADY SEEING HIGH WIND WARNING CRITERIA BEING MET ON THE
COAST WITH FLORENCE CURRENTLY 45G61 MPH. WILL CONTINUE HIGH WIND
WARNING THIS EVENING FOR THE COAST AND COASTAL RANGE. MODERATE TO
HEAVY RAIN IS BEING REPORTED ACROSS THE FORECAST AREA THIS AFTERNOON
AHEAD OF THE FRONTAL SYSTEM. THE AREA OF HIGH PRECIPITABLE WATER WILL
BE CENTERED OVER THE S PART OF THE AREA TONIGHT AS THE FRONT STALLS
OVER THE SOUTHERN PART OF THE CWA. EXPECT THE HEAVY RAINS WILL
CAUSE SOME SHARP RISES ON THE RIVERS...BUT NOT LOOKING FOR ANY
FLOODING TONIGHT. WILL MONITOR SITUATION AS IT DEVELOPS. WILL
CONTINUE SNOW ADVISORY FOR S WA/N ORE CASCADES...BUT INCREASE THE
AMOUNTS IN THE WA CASCADES TO MESH WITH SEW WINTER STORM WARNING.
THE HEAVIER PRECIPITATION TONIGHT WILL BE SOUTH WHERE THE AMS WILL
WARM TO KEEP PRECIPITATION MOSTLY RAIN. N PART WILL SEE LOWER SNOW
LEVELS...WITH SNOW MAINLY AT SKI AREAS. WARM AIR BETWEEN 00Z AND 06Z
WHEN HEAVIER PRECIPITATION OCCURS N CASCADES KEEPING SNOW AT HIGHER
LEVELS SO AMOUNTS SHOULD STAY LESS THEN 12 INCHES THIS EVE.
THE FRONTAL ZONE WILL BE OVER SOUTHERN OREGON SUN WITH WEAK HIGH PRES
OVER THE AREA. THE WEAK FLOW WILL GIVE SCATTERED SHOWERS TO THE
FORECAST AREA...ESPECIALLY IN OROGRAPHIC AREAS. NEXT TROUGH
APPROACHES SUN NIGHT AND MOVES ACROSS AREA MON. SHOWER THREAT
INCREASES SUN NIGHT WITH HIGHEST THREAT COAST AND LIKELY POPS
ELSEWHERE. UPPER LEVEL TROUGH MOVES THROUGH THE CWA MON NIGHT WITH
SHOWERS DIMINISHING...ESPECIALLY SOUTH. LIKENS
.LONG TERM...(TUESDAY NIGHT THRU SATURDAY) LOOKS LIKE THE PARADE OF
STORMS WILL CONTINUE IN THE EXTENDED PERIOD. THE EXTENDED FORECAST
BEGINS TUE NIGHT AND WED WITH A FAIRLY SIGNIFICANT WARM FRONT. THE
GFS...CANADIAN...ECMWF AND EVEN THE UKMET HAVE SIMILAR DETAILS. KEPT
SNOW LEVELS TUE NIGHT REASONABLY LOW AS OFFSHORE FLOW SHOULD
MAINTAIN COOL AIR DESPITE THE RISING 1000-500 MB THICKNESSES. THE
500 MB ENSEMBLES VALID FOR 12Z WED SHOW GOOD CONTINUITY. WARMER
SOUTH FLOW ALOFT DEVELOPS WED BEHIND THE WARM FRONT. HAVE INCREASED
FREEZING LEVELS TO AT LEAST 8K FEET BY WED AFTERNOON. COULD EVEN BE
HIGHER BUT WILL AWAIT ANOTHER COUPLE OF RUNS TO RAMP UP. WILL NEED
TO WATCH FOR RAIN PLUS MELTING SNOW SCENARIO WHICH WILL CONTRIBUTE
TO RIVER CONCERNS. THE THU-SAT TIME FRAME LOOKS TO BE CHARACTERIZED
BY CONTINUED STRONG WLY FLOW WITH A SERIES OF SYSTEMS MOVING THROUGH
THE PAC NW. THICKNESSES EXPECTED TO LOWER DURING THE PERIOD THUS THE
MOUNTAINS SHOULD SEE ADDITIONAL SNOWFALL. WEISHAAR
&&
.AVIATION...RAIN THIS AFTERNOON ACROSS THE FORECAST AREA WILL BEGIN
TO CHANGE TO SHOWERS AS CIGS ARE GENERALLY VFR WITH SOME MVFR AND
IFR CONDITIONS ALONG THE COAST. STRONG SYSTEM WILL CONTINUE TO MOVE
THORUGH TONIGHT A STRONG COLD FRONT THIS EVENING. STRONG WINDS ALONG
THE COAST THIS EVENING AND LOCALLY INLAND ENDING TONIGHT. CIGS AND
VSBYS SHOULD GENERALLY BE MVFR WITH THIS SYSTEM...PERHAPS LOCAL VSBYS
TO BE IFR IN HEAVIER PRECIP.
&&
.PRELIMINARY POINT POPS
AST +68677 PDX +47767 SLE +47767 EUG +47756
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...HIGH WIND WARNING NORTH AND CENTRAL OREGON COAST AND S
WASHINGTON COAST...AND NORTH AND CENTRAL OREGON COASTAL
RANGE THIS EVENING.
SNOW ADVISORY SOUTH WA AND NORTH OREGON CASCADES TONIGHT.
GALE WARNING CAPE SHOALWATER TO FLORENCE THROUGH THIS
EVENING
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR TONIGHT
AND TOMORROW MORNING.
&&
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 5, 5:46 AM PST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
546 AM PST SAT NOV 5 2005
PZZ210-250-255-270-275-061400-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS EXPECTED TODAY THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE WINDS MAY DEVELOP AGAIN TUESDAY AND WEDNESDAY.
ORZ003-005>007-010-WAZ020-022-039-040-061400-
COAST RANGE OF NORTHWEST OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
NORTHERN OREGON CASCADE FOOTHILLS-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
POSSIBLE STRONG AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT.
HEAVY RAINS NEAR COAST MAY PRODUCE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE NEEDED FOR WIND AND FLOODING REPORTS.
ORZ001-002-WAZ021-061400-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS LIKELY THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN
MAY PRODUCE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE NEEDED FOR WIND AND FLOODING REPORTS.
ORZ004-008-012-061400-
CENTRAL COAST RANGE OF WESTERN OREGON-SOUTH WILLAMETTE VALLEY-
CASCADE FOOTHILLS IN LANE COUNTY-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN NEAR COAST MAY PRODUCE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE NEEDED FOR FLOODING REPORTS.
ORZ011-013-WAZ019-061400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL CONTINUE OVER HIGHER ELEVATIONS OF THE CASCADES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF SNOW CONTINUE THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS FOR SNOW ACCUMULATION WILL BE NEEDED.
ORZ009-WAZ023-061400-
WESTERN COLUMBIA RIVER GORGE-
546 AM PST SAT NOV 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT ANTICIPATED TODAY.
High Wind, Northern Oregon Coast
- When
- November 5, 4:00 PM PST to 8:00 PM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
A Pacific storm caused sustained winds of 45 to 55 mph near the mouth of the Columbia River.Winds from the same storm blew several 10 inch diameter trees down near Swisshome in the Central Oregon Coast Range.
High Wind, Central Coast Range of W Oregon
- When
- November 5, 4:00 PM PST to 8:00 PM PST
- Where
- Central Coast Range of W Oregon forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- TRAINED SPOTTER
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, November 5, 2005$2.0 million · F2 · 26 events
- Tornado in Missouri, November 5, 2005$75,000 · F2 · 1 event
- Tornado in Arkansas, November 5, 20053 injured · F2 · 1 event
- Flash Flood and Hail in Wisconsin, November 5, 2005$1.1 million · 0.75 in hail · 5 events
- High Wind in Washington, November 5, 20051 injured · $500,000 · 1 event
- Hail and Damaging Winds in Illinois, November 5 to 6, 2005$21,000 · 1 in hail · 25 events
- Tornado in Arkansas, November 5, 20051 injured · F1 · 1 event
- Hail and Damaging Winds in Arkansas, November 5 to 6, 2005$26,000 · 70 kt wind · 3 events
- Damaging Wind in Michigan, November 5, 20051 injured · 57 kt wind · 1 event
- High Wind in Oregon, November 5, 200587 kt wind · 8 events
- Winter Storm in Idaho, November 5 to 6, 20053 events
- Heavy Snow in Washington, November 5 to 6, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480023, 5480024.